Turn on thread page Beta

Contraceptive pill advice watch

    Offline

    1
    ReputationRep:
    i just started taking yasmin yesterday.... and being my usual parnaoid self i keep thinking i habe pins and needles andcrmaps in my right arm and right leg.although i keep ignoring it because last time i tried a combined pill the same thing happened and i worked myself up so much thinking i was dying i came off it after 5 days.

    in the yasmin booklet it mentions side effects such as eczema. i already have bad eczema (see eczema thread) and am now worried this pill is going to make it worse.
    Offline

    1
    ReputationRep:
    also im starting yasmin mid way through my cycle... i'm thinking i should be prepared for some random bleeding, right? even though im not actually on at the moment.
    Offline

    12
    ReputationRep:
    (Original post by Jenna999)
    also im starting yasmin mid way through my cycle... i'm thinking i should be prepared for some random bleeding, right? even though im not actually on at the moment.
    I started it mid-way and had no random bleeding, on my third pack now and still haven't had any random bleeding.
    Offline

    13
    ReputationRep:
    I got random rash patches over me 8 months into using microgynon, though whether this was due to the change in weather or the pill I don't know. Would changing to yasmin make this worse?
    Offline

    1
    ReputationRep:
    (Original post by pikaboo)
    I got random rash patches over me 8 months into using microgynon, though whether this was due to the change in weather or the pill I don't know. Would changing to yasmin make this worse?
    i'm not sure. what sort of rash? like cholasma? (brown patches on the skin) or a red rash?
    I think the only reason it can make eczema worse is because it stops the skin producing sebum, making it dryer, hence why its used to treat spots.
    Offline

    13
    ReputationRep:
    (Original post by Jenna999)
    i'm not sure. what sort of rash? like cholasma? (brown patches on the skin) or a red rash?
    I think the only reason it can make eczema worse is because it stops the skin producing sebum, making it dryer, hence why its used to treat spots.
    It was a red itchy rash, like eczema. I only rarely get it but it was worse than ever when I was on Microgynon.

    That's a good explanation, I'm slightly less bemused now
    Offline

    1
    ReputationRep:
    The risk is slightly higher than with other contraceptive pills which is why it is not prescribed as a contraceptive, as there are other pills out there with a lower risk, and why take the risk unless it's necessary? (for acne or something.)

    As long as you have regular check ups, don't smoke and are generally healthy, and are aware of the dangers, you should be fine.
    Well I'm symptom free at the mintue and I know the risk factors for DVT and high blood pressure so I'll be ok, hopefully it won't be for ever.
 
 
 
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: June 28, 2005
The home of Results and Clearing

1,994

people online now

1,567,000

students helped last year
Poll
A-level students - how do you feel about your results?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.